Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 85, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2019, 6:52 PM EDT for Fulton County, Henry County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 1, 2019, 7:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 130 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:03 PM EDT | HAIL 0.75 | Napoleon, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS53 KIWX 012252
SVRIWX
OHC051-069-012330-
/O.NEW.KIWX.SV.W.0085.190601T2252Z-190601T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
652 PM EDT Sat Jun 1 2019
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northern Henry County in northwestern Ohio...
Southeastern Fulton County in northwestern Ohio...
* Until 730 PM EDT.
* At 651 PM EDT, a severe thunderstorm was located near Napoleon,
moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Napoleon, Swanton, Liberty Center, Texas, Colton, Brailey,
Ridgeville Corners and Gerald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 8421 4140 8423 4143 8423 4143 8426
4146 8428 4159 8388 4142 8388
TIME...MOT...LOC 2251Z 247DEG 35KT 4142 8419
HAIL...1.00IN
WIND...<50MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:59 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 2:59 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 259 PM EDT Sat Jun 1 2019 .SYNOPSIS... Issued at 259 PM EDT Sat Jun 1 2019 Showers and storms are possible through the late evening. Some of these storms may be severe with hail and damaging winds. Cool and dry conditions are expected Sunday through Tuesday but additional rain is expected thereafter. && .SHORT TERM...(This Evening through Tonight) Issued at 259 PM EDT Sat Jun 1 2019 Continue to focus primarily on severe chances this afternoon and into the late evening. Our CWA continues to destabilize this afternoon with surface temps around 80F and relatively cold temps aloft. Surface dewpoints continue to run a few degrees lower than guidance but excellent low/midlevel lapse rates still yielding around 2K J/kg 0-1km MLCAPE per SPC/RAP mesoanalysis. Still waiting on a trigger though with general AVA/subsidence/capping over IN. Elevated WAA supporting convection across Michigan but this forcing remains just north of our CWA. Guidance suggests enough heating late this afternoon to erode lingering cap (particularly NE) and old outflow/differential heating boundaries/lake breeze could generate a few isolated storms during the afternoon/early evening as suggested by the RAP. If this occurs...there will be a marginal severe risk for wind and hail due to instability but storms will remain "pulsey" given complete lack of deep layer shear over our area this afternoon and little/no forcing for organization. Much better forcing (and shear) arrives later this evening with approach of fairly vigorous shortwave currently entering northern IL. Associated cold front won't cross our area until 01-05Z tonight. Two areas for concern with this later activity. One...potential for a few isolated storms to develop ahead of the main front. Similar to this afternoon...this would tap into better diurnal instability but lack better forcing/shear. Two...with primary shortwave/cold front. Diurnal timing is not favorable but healthy midlevel CVA and lapse rates aloft could maintain stronger updrafts into the late evening. Hail and damaging winds would be the primary concern. Very wet antecedent conditions always lead to some flooding concern with thunderstorms but expect storms will move fairly quickly and remain more on the scattered side. Bottomline...several lower-end chances for severe storms through the late evening across much of the CWA. The risk is certainly there but delineating any particular location and exact timing is difficult in this scenario. && .LONG TERM...(Sunday through Saturday) Issued at 259 PM EDT Sat Jun 1 2019 Sun/Mon/Tue still looking dry and pleasant with brief period of highly amplified flow leaving our region in cool/dry NNW flow. Incoming airmass is relatively chilly with 850mb temps around 0C across MI and only mid-single digits over Indiana. This yields highs in the mid/upper 60s and lows Mon morning near 40F. Will still likely be a fair amount of cu on Sunday and even an outside chance for a shower in our far east with trough axis swinging through the eastern Lakes but will hold with silent 10 PoP. Our reprieve will be short-lived though. Westerly flow returns high theta-e plume to the area Tuesday night with an upper low meandering into the region by the weekend. This leads to several periods of rain and cloudy skies. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 126 PM EDT Sat Jun 1 2019 Atmosphere becoming very unstable but still capped. Area of storms have moved by to our north where less capping and better forcing exists. Cannot rule out an isolated tsra through the afternoon near terminals but chances too low for inclusion. Better chances arrive this evening ahead of cold front and stronger forcing aloft. Expect better coverage with scattered tsra at that time and made only minor adjustments to timing, mainly pushing start time back a bit. Front passes bringing end to pcpn and northwest winds for Sunday. Models bringing MVFR cigs into KFWA so added a group for this overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 6:08 PM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 608 PM EDT Sat Jun 1 2019 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 022215- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- 608 PM EDT Sat Jun 1 2019 /508 PM CDT Sat Jun 1 2019/ ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. INZ013-015-020-022>027-032>034-OHZ024-025-022215- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Van Wert-Allen OH- 608 PM EDT Sat Jun 1 2019 /508 PM CDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Tonight. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. LMZ043-046-022215- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 608 PM EDT Sat Jun 1 2019 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms are expected late this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 1, 6:17 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 ESE CRUMSTOWN 41.61N 86.33W
06/01/2019 E1.25 INCH ST. JOSEPH IN PUBLIC
&&
MCDSpecial weather statement, Jun 1, 6:23 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Northern Indiana 623 PM EDT Sat Jun 1 2019 INZ006-008-012300- Lagrange-Noble- 623 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOBLE AND SOUTHERN LAGRANGE COUNTIES... At 623 PM EDT, a strong thunderstorm was located over Rome City, or near Kendallville, moving east at 40 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Kendallville, Lagrange, Albion, Rome City, Topeka, Wolcottville, Brimfield, Stroh, Mongo, Indianola, Brushy Prairie, Woodruff, Elmira, Big Long Lake, Eddy, Adams Lake, Oliver Lake, Plato and Cosperville. && LAT...LON 4147 8519 4140 8543 4159 8558 4174 8520 TIME...MOT...LOC 2223Z 251DEG 33KT 4153 8533 HAIL...0.75IN WIND...40MPH CR
Local storm report, Jun 1, 6:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 2 N LOCKE 41.50N 86.01W
06/01/2019 E0.75 INCH ELKHART IN TRAINED SPOTTER
&&
MCDSpecial weather statement, Jun 1, 6:33 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Northern Indiana 633 PM EDT Sat Jun 1 2019 INZ009-012300- De Kalb- 633 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DE KALB COUNTY... At 633 PM EDT, a strong thunderstorm was located near Waterloo, or near Garrett, moving east at 40 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Auburn, Butler, Waterloo, Corunna and Sedan. This includes Interstate 69 in Indiana between mile markers 331 and 335. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4136 8519 4145 8519 4147 8514 4144 8485 TIME...MOT...LOC 2233Z 248DEG 34KT 4143 8513 HAIL...0.88IN WIND...40MPH CR
Local storm report, Jun 1, 6:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 1 WSW TEXAS 41.42N 83.97W
06/01/2019 HENRY OH TRAINED SPOTTER
SEVERAL REPORTS OF WATER FLOWING OVER THE
ROAD BETWEEN GRAND RAPIDS OHIO AND NAPOLEON
OHIO ALONG OLD US 24 NEAR CR 110.
&&
MCDLocal storm report, Jun 1, 6:52 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL ELMIRA 41.58N 84.31W
06/01/2019 E1.00 INCH FULTON OH PUBLIC
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:16 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 11 days |
| Jun 1, 3:45 PM EDT | Special Weather Statement | IWX | Henry | 45 min |
| Jun 1, 4:51 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 54 min |
| Jun 1, 4:58 PM EDT | Special Weather Statement | IWX | Fulton | 32 min |
| Jun 1, 5:21 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 54 min |
| Jun 1, 5:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 41 min |
| Jun 1, 5:46 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 59 min |
| Jun 1, 5:59 PM EDT | Flash Flood Warning | IWX | Fulton, Henry, Williams | 4 hr |
| Jun 1, 6:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 41 min |
| Jun 1, 6:16 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 44 min |
| Jun 1, 6:29 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 46 min |
| Jun 1, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 56 min |
| Jun 1, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 46 min |
| Jun 1, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 37 min |
| Jun 1, 7:31 PM EDT | Special Weather Statement | IWX | Putnam | 29 min |
| Jun 1, 7:39 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 51 min |
| Jun 1, 7:43 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Williams | 77 min |
| Jun 1, 7:46 PM EDT | Special Weather Statement | IWX | Defiance | 44 min |
| Jun 1, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.